Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 169, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 5, 2018, 6:23 PM CDT for Iron County, Washington County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2018, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 5, 2018, 6:47 PM CDT
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1135 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327
WUUS53 KLSX 052323
SVRLSX
MOC093-221-060000-
/O.NEW.KLSX.SV.W.0169.180705T2323Z-180706T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
623 PM CDT THU JUL 5 2018
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
North central Iron County in southeastern Missouri...
Southern Washington County in east central Missouri...
* Until 700 PM CDT.
* At 623 PM CDT, a severe thunderstorm was located 8 miles southwest
of Potosi, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Belleview, Caledonia and Belgrade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3787 9100 3792 9076 3769 9064 3766 9065
3764 9100
TIME...MOT...LOC 2323Z 340DEG 9KT 3783 9084
HAIL...1.00IN
WIND...60MPH
$$
TES1 follow-up statement
147
WWUS53 KLSX 052347
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
647 PM CDT THU JUL 5 2018
MOC093-221-052357-
/O.CAN.KLSX.SV.W.0169.000000T0000Z-180706T0000Z/
Iron MO-Washington MO-
647 PM CDT THU JUL 5 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL IRON AND
SOUTHERN WASHINGTON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3787 9100 3792 9076 3769 9064 3766 9065
3764 9100
TIME...MOT...LOC 2346Z 340DEG 9KT 3777 9081
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:35 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 3:35 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
335 PM CDT Thu Jul 5 2018
.SHORT TERM... (Through Late Friday Afternoon)
Issued at 235 PM CDT Thu Jul 5 2018
An area of scattered to numerous thunderstorms has developed
along a cold front which is stretching across northern Missouri
and west central Illinois at this time. This is a relatively high
CAPE/low shear environment and the storms are not very well
organized at this time. Some of the storms are fairly strong and
are producing 35-45 mph wind gusts. The outflow boundary from the
storms is surging southeast and I expect more storms will
continue to develop as the outflow lifts the hot humid air over
the area. Should eventually see the storms weaken and dissipate
after sunset this evening since there isn't a whole lot of
synoptic scale convergence along the cold front and upper level
support is marginal at best.
The cold front will drift through the forecast area tonight.
Can't rule out a passing pop-up shower or thunderstorm overnight
as the front passes. The airmass behind the front is much drier
with dew point temperatures dropping into the mid 60s across
northern portions of the area on Friday. The models hint at a
subtle shortwave moving through the Ohio Valley Friday afternoon
which could temporarily cause a dewpoint surge back to the
north...perhaps up to the Missouri River. This doesn't look
unreasonable, and low level convergence increases in the vicinity
of the dewpoint boundary so some scattered convection is not out
of the question across southern Missouri/Illinois tomorrow
afternoon. Expect temperatures to be cooler on Friday...mainly in
the mid to upper 80s.
Carney
.LONG TERM... (Friday Night through Next Thursday)
Issued at 235 PM CDT Thu Jul 5 2018
A surface high pressure center will settle across the Great Lakes
from Fri night through Sunday. In addition to pushing a frontal
boundary to the south of the region, drier E/SE flow around the
southern periphery of the surface high promises to maintain a
drier and cooler air mass across the region for the weekend.
Saturday in particular should be a spectacular summer day with
highs in the low/mid 80s and dew points in the 50s. If the current
forecast holds, Sat should be one of those days which reminds us
of what summer can be like at its best.
Sunday should be a few degrees warmer and with slightly higher
dew points than Sat because the surface high will have shifted
farther eastward and winds will have more of a southerly
component. Even so, with highs below 90 degrees and dew points
below 70, Sunday should be nearly as nice as Sat.
It looks like warm/humid conditions will return to the area next
week in tandem with the upper ridge reasserting itself across the
CONUS. However, a couple of low pressure systems moving along the
US/Canada border towards the Great Lakes could push weak fronts
into the region and provide occasional chances for SHRA/TSRA.
Kanofsky
&&
.AVIATION... (For the 18z TAFs through 18z Friday Afternoon)
Issued at 1229 PM CDT Thu Jul 5 2018
A weak cold front is drifting southeast through northern Missouri
and western Illinois this afternoon. Scattered thunderstorms are
developing across northeast Missouri into west central Illinois at
this time. This activity will likely increase in coverage and
intensity this afternoon. IFR flight conditions small hail and
wind gusts to 40KTS or higher are possible. VFR flight conditions
are expected outside of storms through the afternoon and into the
evening. The cold front will drift through the area which will
turn the wind to the north-northwest by late tonight. Some of
models are producing MVFR clouds over the eastern Ozarks late
tonight and early Friday morning...even backing them into the STL
Metro area around sunrise. Not really confident in this scenario
so have left the low ceilings out of the forecast for now.
However, there could be some fog...especially in river valleys
late tonight and early Friday morning. Strong July sun should make
quick work of any fog that develops.
SPECIFICS FOR KSTL:
Expect VFR flight conditions to prevail at Lambert through Friday
morning. Developing thunderstorms over northeast Missouri could
send outflow boundaries south into the STL metro area this
afternoon which have the potential to generate additional storms
in the vicinity of the terminal. Timing and coverage is uncertain
at this point, but late afternoon into early evening is the most
likely time for storms to impact the terminal.
Carney
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Iron MO-Jefferson
MO-Madison MO-Reynolds MO-Saint Charles MO-Saint Francois
MO-Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Washington MO.
IL...Heat Advisory until 8 PM CDT this evening for Adams IL-Bond IL-
Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey
IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
Pike IL-Randolph IL-Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 5, 3:36 PM CDT, 2 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 336 PM CDT Thu Jul 5 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 336 PM CDT Thu Jul 5 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight Heat index values of 100 to 107 degrees will continue through early this evening. A Heat Advisory remains in effect through 8 PM CDT for the areas with the highest heat index values. Scattered thunderstorms have already developed across the region. Isolated strong to severe storms are possible for locations near and north of Interstate 70. The primary threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms on Friday. There is also a chance of thunderstorms from Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Kanofsky
In the hours before
Special weather statement, Jul 5, 2:33 PM CDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service St Louis MO
233 PM CDT THU JUL 5 2018
MOZ026-027-052000-
Marion MO-Shelby MO-
233 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION AND EASTERN
SHELBY COUNTIES UNTIL 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
Emden, moving southeast at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
this storm. Torrential rainfall and frequent lightning is also
occurring with this strong thunderstorm.
Locations impacted include...
Monroe City, Warren, Shelbyville, Emden and Hunnewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3981 9207 3994 9187 3980 9170 3966 9172
3966 9195
TIME...MOT...LOC 1933Z 320DEG 12KT 3982 9192
CVKINGSpecial weather statement, Jul 5, 2:58 PM CDT, 3 hours 25 minutes before
Special Weather Statement National Weather Service St Louis MO 258 PM CDT THU JUL 5 2018 MOZ027-035-052030- Marion MO-Ralls MO- 258 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS AND CENTRAL MARION COUNTIES UNTIL 330 PM CDT... At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near Philadelphia, moving southeast at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Torrential rainfall and frequent lightning is also occurring with this strong thunderstorm. Locations impacted include... Hannibal, Palmyra, Monroe City, Warren, Rensselaer, Spaulding and Philadelphia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3983 9184 3994 9166 3971 9135 3954 9162 TIME...MOT...LOC 1957Z 309DEG 14KT 3978 9165 CVKING
Special weather statement, Jul 5, 3:34 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service St Louis MO
334 PM CDT THU JUL 5 2018
MOZ036-052100-
Pike MO-
334 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIKE COUNTY IN
NORTHEASTERN MISSOURI UNTIL 400 PM CDT...
At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near
Louisiana, moving southeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Bowling Green, Louisiana, Eolia, Clarksville, Tarrants, Paynesville,
Annada, Edgewood and Cyrene.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3945 9104 3938 9091 3923 9072 3923 9116
3944 9123 3952 9109
TIME...MOT...LOC 2034Z 319DEG 23KT 3943 9112
TESSpecial weather statement, Jul 5, 4:35 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
435 PM CDT THU JUL 5 2018
ILZ098-099-MOZ052-052200-
Calhoun IL-Jersey IL-Lincoln MO-
435 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY AND NORTHEASTERN LINCOLN COUNTIES UNTIL 500 PM
CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hardin, moving southeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Elsberry, Winfield, Hardin, Grafton, Fieldon, Batchtown, Foley,
Brussels, Otterville, Meppen, Beechville and Nutwood.
This also includes Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3920 9059 3916 9062 3914 9062 3912 9060
3914 9060 3914 9058 3918 9058 3918 9057
3919 9056 3902 9034 3895 9049 3894 9071
3918 9081 3922 9060
TIME...MOT...LOC 2135Z 319DEG 20KT 3913 9070
TESSpecial weather statement, Jul 5, 4:59 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service St Louis MO
459 PM CDT THU JUL 5 2018
ILZ098-099-MOZ052-061-063-052230-
Calhoun IL-Jersey IL-St. Louis MO-St. Charles MO-Lincoln MO-
459 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...NORTHEASTERN ST. CHARLES...EAST CENTRAL LINCOLN
AND NORTHWESTERN ST. LOUIS COUNTIES UNTIL 530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of St. Paul, moving south at 35 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Chesterfield, Maryland Heights,
Hazelwood, Bridgeton, Weldon Spring, Cottleville, Grafton, Elsah,
West Alton, Portage Des Sioux, Weldon Spring Heights, Harvester,
Orchard Farms, Fieldon, Batchtown, Brussels and Otterville.
This includes Interstate 70 in Missouri between exits 217 and 229.
This also includes First Missouri State Capitol Historic Site and
Pere Marquette State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in St Louis.
&&
LAT...LON 3888 9023 3880 9045 3872 9052 3866 9069
3907 9073 3914 9047
TIME...MOT...LOC 2159Z 348DEG 32KT 3891 9063
TESSpecial weather statement, Jul 5, 5:37 PM CDT, 46 minutes before
Special Weather Statement National Weather Service St Louis MO 537 PM CDT THU JUL 5 2018 MOZ049-059-052330- Gasconade MO-Osage MO- 537 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL OSAGE AND CENTRAL GASCONADE COUNTIES UNTIL 630 PM CDT... At 537 PM CDT, Doppler radar was tracking a strong thunderstorm over Mount Sterling, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Owensville, Mount Sterling, Drake and Bay. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in St Louis. && LAT...LON 3852 9170 3853 9147 3835 9141 3834 9171 TIME...MOT...LOC 2237Z 348DEG 10KT 3847 9163 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:05 PM CDT | Special Weather Statement | LSX | Lewis | 40 min |
| Jul 5, 2:33 PM CDT | Special Weather Statement | LSX | Shelby | 27 min |
| Jul 5, 2:58 PM CDT | Special Weather Statement | LSX | Marion | 32 min |
| Jul 5, 3:34 PM CDT | Special Weather Statement | LSX | Pike | 26 min |
| Jul 5, 3:56 PM CDT | Areal Flood Advisory | LSX | Monroe, Ralls | 3 hr |
| Jul 5, 4:59 PM CDT | Special Weather Statement | LSX | Saint Charles | 31 min |
| Jul 5, 5:37 PM CDT | Special Weather Statement | LSX | Gasconade | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.